MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PIN LNR CONS NEUT +4 36IDX60OD; PINNACLE HIP SYSTEM : HIP CONSTRAINED ACETABULAR LINERS

DEPUY ORTHOPAEDICS INC US PIN LNR CONS NEUT +4 36IDX60OD; PINNACLE HIP SYSTEM : HIP CONSTRAINED ACETABULAR LINERS
Catalog Number 121836660
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Fall (1848); Joint Dislocation (2374)
Date of Event 10/18/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Patient fell and dislocated.The original cup surgery was on (b)(6) 2021.The original system used was a competitor stem, so only the cup that was put in on (b)(6) 2021 was a depuy product.On (b)(6) 2021 the patient fell again, and the depuy liner was revised to a constrained liner.Cup placement is good, so the surgeon is implanting another constrained liner.Doi: (b)(6) 2021, dor: (b)(6) 2023, affected side: left.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: pt fell last night and dislocated.Pt is a chronic faller due to the fact that she refuses to get spine surgery.The original cup surgery was on (b)(6) 2021.The original system used was a styker stem, so only the cup that was put in on (b)(6) 2021 was a depuy product.On (b)(6) 2021 the patient fell again, and the depuy liner was revised to a constrained liner.Cup placement is good, so the surgeon is implanting another constrained liner and requesting that the patient again gets her needed spinal surgery to prevent more falls.The product was not returned to depuy synthes, however photos were provided for review.See attachment [(b)(4) x-ray films ad (b)(6) 2023].The x-ray investigation revealed that pin lnr cons neut +4 36idx60od has dislocated the head from the liner, based on the information provided it is suspected that the patient's fall might have contributed to the reported dislocation, a root cause cannot be determined.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection not completed.The overall complaint was confirmed as the observed condition of the pin lnr cons neut +4 36idx60od would contribute to the complained device issue.Based on the investigation findings, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: 1) quantity manufactured: (b)(4); 2) date of manufacture: 2/23/21; 3) any anomalies or deviations identified in dhr: none; 4) expiry date: 01/31/2025; 5) ifu reference: ifu-0902-00-805 rev.6.Device history review: 1) quantity manufactured: (b)(4); 2) date of manufacture: 2/23/21; 3) any anomalies or deviations identified in dhr: none; 4) expiry date: 01/31/2025; 5) ifu reference: ifu-0902-00-805 rev.6.

Brand Name
PIN LNR CONS NEUT +4 36IDX60OD
Common Device Name
PINNACLE HIP SYSTEM : HIP CONSTRAINED ACETABULAR LINERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key18046693
Report Number1818910-2023-22136
Device Sequence Number8254614
Product Code KWZ
UDI-Device Identifier10603295012146
UDI-Public10603295012146
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K043058
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Catalogue Number121836660
Device Lot NumberJA9283
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2023
Supplement Date Received by Manufacturer11/21/2023
Initial Report FDA Received Date11/01/2023
Supplement Report FDA Received Date11/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN HIP FEMORAL HEAD.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexFemale